New Jersey, 2011Flooding and Heavy Rain in New Jersey, August 27 to 28, 2011
August 27 to 28, 2011 · NWS OKX · 13 events in 4 counties and zones
Irene made landfall locally as a tropical storm around 900 am EDT August 28, 2011 over New York City. Irene then moved across Southeast New York and Western Connecticut before dissipating over Northern New England near the Canadian Border later that evening.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 3
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 13
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Irene made landfall locally as a tropical storm around 900 am EDT August 28, 2011 over New York City. Irene then moved across Southeast New York and Western Connecticut before dissipating over Northern New England near the Canadian Border later that evening. Copious amounts of tropical moisture within the storm produced extended periods of heavy rainfall, which resulted in widespread moderate to major flooding across the area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Aug 27, 7:33 PM EST, 27 minutes earlier.
Area forecast discussion, Aug 27, 7:33 PM EST, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
833 PM EDT SAT AUG 27 2011
.SYNOPSIS...
HURRICANE IRENE WILL IMPACT THE REGION TONIGHT AND SUNDAY. HIGH
PRESSURE WILL BUILD IN BEHIND THE STORM THROUGH MUCH OF THE WEEK.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
IRENE STILL EXPECTED TO APPROACH FROM THE SOUTH TONIGHT AS A
CATEGORY 1 HURRICANE.
EXPECT DETERIORATING CONDITIONS TONIGHT...WITH HEAVY DOWNPOURS AND
DAMAGING WINDS. THUNDERSTORMS POSSIBLE...WITH A TORNADO THREAT
CONTINUING DUE TO THE STRONG LOW-LEVEL SHEAR/HELICITY. TORNADO
WATCH IN EFFECT UNTIL 5 AM FOR THE NYC METRO AND LONG ISLAND.
MODELS SEEM TO HAVE A GOOD HANDLE OF TEMP TRENDS TONIGHT...OBVIOUSLY
NON DIURNAL TRENDS.
PLEASE REFER TO NATIONAL HURRICANE CENTER FORECASTS FOR IRENE FOR
ADDITIONAL DETAILS.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/...
THE WORST CONDITIONS WITH HURRICANE IRENE WILL BE REALIZED SUNDAY AS
THE STORM TRACKS ACROSS THE CWA IN THE MORNING...THEN TO THE NORTH
ACROSS NEW ENGLAND BY AFTERNOON. HEAVY RAIN TAPERS OFF LATE IN THE
DAY FROM SOUTH TO NORTH.
WINDS SHIFT AROUND TO THE WEST/NORTHWEST ACROSS THE ENTIRE CWA BY
AFTERNOON...AND WILL BE QUITE STRONG INTO THE EVENING.
THEREAFTER...MUCH QUIETER WEATHER CONDITIONS ARE EXPECTED AS HIGH
PRESSURE BUILDS.
TEMPS A MOS BLEND THROUGH THE PERIOD.
PLEASE REFER TO NATIONAL HURRICANE CENTER FORECASTS FOR IRENE FOR
ADDITIONAL DETAILS.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
HIGH PRESSURE WILL REMAIN OVER THE REGION FOR A GOOD PORTION OF THE
LONG TERM PERIOD PROVING FAIR AND DRY CONDITIONS. A COLD FRONT
PASSING NORTH OF THE REGION THURSDAY COULD SET OFF A SHOWER OR
THUNDERSTORM. TEMPERATURES WILL REMAIN AT OR SLIGHTLY BELOW NORMAL
FOR THE PERIOD.
&&
.AVIATION /01Z SUNDAY THROUGH THURSDAY/...
IRENE WILL APPROACH TONIGHT AND TRACK THRU THE REGION SUN.
CONDITIONS WILL CONTINUE TO DETERIORATE OVERNIGHT AS THE BANDS
AHEAD OF THE STORM ROTATE NWD. 40KT GUSTS AS OF 23Z STILL
RELEGATED TO AREAS S OF KACY. ISOLD TSTMS CAN BE EXPECTED WITH THE
BANDS APPROACHING TONIGHT. WINDS WILL INCREASE AS THE CENTER DRAWS
CLOSER...WITH GUSTY FLOW BUT RAPID IMPROVEMENT TO VFR AFT THE
SYSTEM PASSES.
HAVE INTRODUCED VFR SOONER IN THE 00Z TAF ISSUANCE.
PLEASE REFER TO THE NATIONAL HURRICANE CENTER FORECASTS FOR THE
LATEST DETAILS ON IRENE.
OUTLOOK FOR 00Z MONDAY THROUGH THURSDAY...
SUN NIGHT...DIMINISHING WINDS AND VFR.
MON-THU...VFR DUE TO BROAD AREA OF HIGH PRES OVER THE REGION.
&&
.MARINE...
DANGEROUS CONDITIONS EXPECTED OVER THE WATERS TONIGHT AND SUNDAY.
CONDITIONS ON THE WATERS WILL RAPIDLY DETERIORATE TONIGHT...WITH
HURRICANE CONDITIONS EXPECTED LATE TONIGHT THROUGH SUNDAY.
POTENTIAL FOR SEAS TO BUILD TO 20 TO 30 FT RANGE ON THE OCEAN...AND
10 TO 15+ FT WAVES ON LI SOUND BASED ON FORECAST TRACK. WINDS SHOULD
DIMINISH FAIRLY RAPIDLY SUNDAY NIGHT AS IRENE PULLS AWAY. OCEAN SEAS
WILL BE SLOWER TO SUBSIDE...LIKELY REMAINING RATHER ROUGH THROUGH
MONDAY IN RESIDUAL SWELLS.
HIGH PRESSURE BUILDS OVER THE WATERS MONDAY AND TUESDAY...WITH
IMPROVING CONDITIONS.
WITH HIGH PRESSURE OVER THE AREA WATER...WINDS AND SEAS WILL REMAIN
BELOW SCA LEVELS.
&&
.HYDROLOGY...
TORRENTIAL RAINS EXPECTED TONIGHT AND SUNDAY MORNING BASED ON THE
NHC FORECAST TRACK FOR HURRICANE IRENE.
STORM TOTAL QPF OF 5 TO 10 INCHES IS LIKELY FOR MUCH OF THE
REGION...WITH LOCALLY HIGHER AMOUNTS POSSIBLE ACROSS WESTERN
SECTIONS. EXPECTED RAINFALL TOTALS DIMINISH TO THE EAST...WITH
LOWEST AMOUNTS OVER ERN LI AND SERN CT POSSIBLE.
DUE TO ALREADY WET ANTECEDENT CONDITIONS...IF THESE RAINFALL AMOUNTS
OCCUR...MODERATE TO MAJOR RIVER FLOODING IS LIKELY AT NUMEROUS SITES
ACROSS OUR TRI-STATE RIVER BASINS. LOCAL RECORD CRESTS ARE
POSSIBLE ACROSS THE NORTHEASTERN NEW JERSEY RIVER BASINS.
IN ADDITION...SIGNIFICANT AND WIDESPREAD URBAN AND POOR DRAINAGE
FLOODING WILL ALSO BE AN ISSUE. WHICH WILL BE EXACERBATED DURING THE
TIMES OF HIGH TIDE SUNDAY MORNING. A FLOOD WATCH CONTINUES TO
ADDRESS THIS THREAT.
PLEASE REFER TO NATIONAL HURRICANE CENTER FORECASTS FOR FURTHER
DETAILS...AND BE PREPARED FOR THE LIKELIHOOD OF SIGNIFICANT INLAND
FLOODING AS TROPICAL RAINS OVERSPREAD THE AREA.
&&
.TIDES/COASTAL FLOODING...
THERE IS POTENTIAL FOR MODERATE TO MAJOR COASTAL FLOODING DAMAGE
IF THE GREATEST SURGE COINCIDES WITH THE TIMES OF HIGH TIDES
SUNDAY MORNING AND/OR SUNDAY EVENING. THIS SURGE WILL BE
EXACERBATED BY LARGE BATTERING SURF.
IN ADDITION...LARGE SWELLS FROM HURRICANE IRENE WILL RESULT IN HIGH
SURF...DANGEROUS RIP CURRENTS...SIGNIFICANT BEACH EROSION AND WASH
OVERS TONIGHT THROUGH SUNDAY.
PLEASE REFER TO NATIONAL HURRICANE CENTER FORECASTS AND
ADVISORIES...AND BE PREPARED FOR SIGNIFICANT COASTAL IMPACTS
SHOULD HURRICANE IRENE DIRECTLY IMPACT THE REGION.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...FLOOD WATCH THROUGH LATE SUNDAY NIGHT FOR CTZ005>012.
HURRICANE WARNING FOR CTZ005>012.
NY...FLOOD WATCH THROUGH LATE SUNDAY NIGHT FOR NYZ067>075-078>081-
176>179.
HURRICANE WARNING FOR NYZ068>075-078>081-176>179.
TROPICAL STORM WARNING FOR NYZ067.
NJ...FLOOD WATCH THROUGH LATE SUNDAY NIGHT FOR NJZ002-004-006-
103>108.
HURRICANE WARNING FOR NJZ004-006-103>108.
TROPICAL STORM WARNING FOR NJZ002.
MARINE...HURRICANE WARNING FOR ANZ330-335-338-340-345-350-353-355.
&&
SYNOPSIS...PW
NEAR TERM...MAS/PW
SHORT TERM...PW
LONG TERM...BC
AVIATION...JMC
MARINE...BC/PW
HYDROLOGY...PW
TIDES/COASTAL FLOODING...Hazardous weather outlook, Aug 27, 7:27 PM EST, 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
827 PM EDT SAT AUG 27 2011
CTZ006>008-010>012-NYZ068-290030-
NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON-
SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-PUTNAM-
827 PM EDT SAT AUG 27 2011
...FLOOD WATCH IN EFFECT THROUGH LATE SUNDAY NIGHT...
...HURRICANE WARNING IN EFFECT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
HURRICANE WARNING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
HURRICANE WARNING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
CTZ005-009-NJZ004-006-103>108-NYZ069>075-078>081-176>179-290030-
NORTHERN FAIRFIELD-SOUTHERN FAIRFIELD-EASTERN PASSAIC-HUDSON-
WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX-
WESTERN UNION-EASTERN UNION-ROCKLAND-NORTHERN WESTCHESTER-
SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
827 PM EDT SAT AUG 27 2011
...TORNADO WATCH 812 IN EFFECT UNTIL 5 AM EDT SUNDAY...
...FLOOD WATCH IN EFFECT THROUGH LATE SUNDAY NIGHT...
...HURRICANE WARNING IN EFFECT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
TORNADO WATCH.
FLOOD WATCH.
HURRICANE WARNING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
HURRICANE WARNING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
NJZ002-290030-
WESTERN PASSAIC-
827 PM EDT SAT AUG 27 2011
...TORNADO WATCH 812 IN EFFECT UNTIL 5 AM EDT SUNDAY...
...FLOOD WATCH IN EFFECT THROUGH LATE SUNDAY NIGHT...
...TROPICAL STORM WARNING IN EFFECT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
TORNADO WATCH.
FLOOD WATCH.
TROPICAL STORM WARNING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
TROPICAL STORM WARNING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
NYZ067-290030-
ORANGE-
827 PM EDT SAT AUG 27 2011
...FLOOD WATCH IN EFFECT THROUGH LATE SUNDAY NIGHT...
...TROPICAL STORM WARNING IN EFFECT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
TROPICAL STORM WARNING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
TROPICAL STORM WARNING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
ANZ330-335-338-340-345-350-353-355-290030-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
827 PM EDT SAT AUG 27 2011
...TORNADO WATCH 812 IN EFFECT UNTIL 5 AM EDT SUNDAY...
...HURRICANE WARNING IN EFFECT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
TORNADO WATCH.
HURRICANE WARNING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HURRICANE WARNING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
Flood, Hudson
- When
- August 27, 8:00 PM EST to August 28, 12:02 AM EST
- Where
- Hudson County, 0.47 mi SE of Harrison to 0.76 mi SE of Harrison
- Cause
- Heavy Rain / Tropical System
- Reported by
- Trained Spotter
- Coordinates
- 40.745, -74.163
Passaic Ave. near the East Newark townline was closed due to flooding in Kearny.
Flood, Bergen
- When
- August 27, 8:06 PM EST to 10:36 PM EST
- Where
- Bergen County, 0.7 mi NNW of Kingsland to 0.82 mi NNW of Kingsland
- Cause
- Heavy Rain / Tropical System
- Reported by
- Trained Spotter
- Coordinates
- 40.809, -74.106
Polito Ave. near Rutherford Ave. was closed due to flooding in Lyndhurst.
Flood, Hudson
- When
- August 27, 9:16 PM EST to August 28, 12:02 AM EST
- Where
- Hudson County, 1.05 mi WNW of Greenville to 0.52 mi SSW of Jersey City Arpt
- Cause
- Heavy Rain / Tropical System
- Reported by
- Trained Spotter
- Coordinates
- 40.705, -74.099
Route 440 was closed due to flooding between Sip Ave. and Danforth Ave. in Jersey City.
Flood, Hudson
- When
- August 27, 9:31 PM EST to August 28, 12:02 AM EST
- Where
- Hudson County, 0.18 mi S of East Newark to 2.5 mi S of Union City
- Cause
- Heavy Rain / Tropical System
- Reported by
- Law Enforcement
- Coordinates
- 40.747, -74.150
In Kearny, Schuyler Ave. at mile marker 4.2 was closed due to flooding. All lanes were closed on Secaucas Rd. in North Bergen also due to flooding.
Flood, Bergen
- When
- August 28, 12:00 AM EST to 3:17 AM EST
- Where
- Bergen County, 0.28 mi NNE of Teterboro to 0.12 mi NE of Teterboro
- Cause
- Heavy Rain / Tropical System
- Reported by
- Department of Highways
- Coordinates
- 40.874, -74.068
All lanes were closed due to flooding on Rt. 46 at Summit Ave. in Lodi.
Flood, Passaic
- When
- August 28, 12:40 AM EST to 3:10 AM EST
- Where
- Passaic County, 0.79 mi SW of Passaic to 1.04 mi SW of Passaic
- Cause
- Heavy Rain / Tropical System
- Reported by
- Department of Highways
- Coordinates
- 40.843, -74.162
Route 3 at Bloomfield Ave. in Clifton was closed due to flooding.
Flood, Bergen
- When
- August 28, 12:47 AM EST to 3:17 AM EST
- Where
- Bergen County, 0.6 mi WNW of East Paterson to 0.59 mi WNW of East Paterson
- Cause
- Heavy Rain / Tropical System
- Reported by
- Department of Highways
- Coordinates
- 40.903, -74.131
Interstate 80 at River Road in Elmwood Park was closed due to flooding.
Flood, Union
- When
- August 28, 1:30 AM EST to 2:00 AM EST
- Where
- Union County, 0.87 mi WNW of Hillside to 0.93 mi WNW of Hillside
- Cause
- Heavy Rain / Tropical System
- Reported by
- Law Enforcement
- Coordinates
- 40.685, -74.245
A water rescue was performed near the intersection of Salem Rd. and Huguenot Ave. in Union.
Flood, Passaic
- When
- August 28, 2:30 AM EST to 5:00 AM EST
- Where
- Passaic County, 0.62 mi NNW of Great Notch to 0.94 mi NW of Great Notch
- Cause
- Heavy Rain / Tropical System
- Reported by
- Trained Spotter
- Coordinates
- 40.888, -74.206
Water rose up to car doors and entered homes near Hromiak Terrace and Dowling Pkwy. in Woodland Park.
Flood, Bergen
- When
- August 28, 6:50 AM EST to 9:20 AM EST
- Where
- Bergen County, 0.74 mi SE of Glen Rock to 0.77 mi N of Fair Lawn
- Cause
- Heavy Rain / Tropical System
- Reported by
- Trained Spotter
- Coordinates
- 40.942, -74.121
Residents were rescued from their flooded homes on Howard Ave. in Fair Lawn.
Flood, Hudson
- When
- August 28, 7:00 AM EST to 7:30 AM EST
- Where
- Hudson County, 0.59 mi E of East Newark to 0.8 mi E of East Newark
- Cause
- Heavy Rain / Tropical System
- Deaths
- 1 direct, 1 indirect
- Reported by
- Newspaper
- Coordinates
- 40.750, -74.139
A 47-year-old man drowned when he tried to walk to safety after his car was disabled in flooding on Harrison Ave. in Kearny and plunged into a drainage canal obscured by the flood.
A 60 year old male in North Bergen, Hudson County, NJ died from a fall while cleaning out the gutters of his house.
Heavy Rain, Passaic
- When
- August 28, 11:00 AM EST to 11:30 AM EST
- Where
- Passaic County, 1.2 mi NNE of Wanaque to 1.15 mi NNE of Wanaque
- Deaths
- 1 direct, 0 indirect
- Reported by
- Newspaper
- Coordinates
- 41.045, -74.288
A 39-year-old male drowned while walking through a wooded path that connects Warren Hagstrom Blvd. to an athletic field in Wanaque when he fell into a sinkhole and was swept away into a nearby stream.
Flood, Bergen
- When
- August 28, 2:37 PM EST to 5:07 PM EST
- Where
- Bergen County, 0.14 mi NNW of Bergenfield to 0.38 mi SSW of Bergenfield
- Cause
- Heavy Rain / Tropical System
- Reported by
- Trained Spotter
- Coordinates
- 40.922, -74.081
In Paramus, a car was submerged in the Garden State Plaza parking lot with its occupant standing on the roof waiting to be rescued.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Tropical Storm in New Jersey, August 27 to 31, 20117 deaths · $797 million · EF0 · 67 events
- High Wind and Strong Wind in North Carolina, August 27, 20113 deaths · $76 million · 54 kt wind · 21 events
- Tropical Storm and Storm Surge in Pennsylvania, August 27 to 30, 20113 deaths · $7.0 million · 32 events
- Tropical Storm in Virginia, August 27 to 28, 20112 deaths · $29 million · 18 events
- Tornado and Tropical Storm in Delaware, August 27 to 30, 20112 deaths · EF1 · 15 events
- Flooding in New York, August 27 to 29, 20112 deaths · 1 injured · 24 events
- Tropical Storm in Virginia, August 27 to 28, 20111 death · $29 million · 7 events
- Tropical Storm and Flash Flooding in Maryland, August 27 to 28, 20111 death · $4.1 million · 15 events
- Tropical Storm in North Carolina, August 27 to 28, 2011$41 million · 6 events
- High Surf in Florida, August 27, 20111 death · 1 event
- Tropical Storm in Virginia, August 27 to 28, 20111 injured · $10 million · 8 events
- Tropical Storm in Maryland, August 27 to 28, 2011$12 million · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 351748, 351749, 351750, 351751, 351752, 351756, 351754, 351755, 351757, 351758, 351617, 351618, 351753.